Thunderstorm Wind, St. Clair
- When
- September 7, 9:15 PM CST
- Where
- St. Clair County, 10 mi N of Osceola
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -93.700
Trees were also uprooted south of Osceola.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Trees were also uprooted south of Osceola.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 7, 1:14 PM CST, 8 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT FRI SEP 7 2001 MAIN FORECAST CHALLENGE WILL BE RAIN AND SEVERE WEATHER CHANCES TONIGHT THROUGH THE WEEKEND. COLD FRONT EXTENDS FROM SE NEBRASKA TO SOUTH CENTRAL KS. A VIGOROUS UPPER LEVEL SHORTWAVE IS MOVING INTO WESTERN KS. CLOUD COVER HAS HELD SFC BASED INSTABILITY DOWN THROUGH MIDDAY ACROSS CENTRAL KS... BUT ALL OTHER INGREDIENTS IN PLACE FOR SEVERE THUNDERSTORMS DEVELOPMENT. UNIDIRECTIONAL WIND PROFILE WOULD INDICATE THAT STORMS SHOULD ORGANIZE INTO A SQUALL LINE/LINEAR MCS BEFORE MOVING INTO WESTERN COUNTIES THIS EVENING. STORMS SHOULD BE WEAKENING SOMEWHAT AS THEY MOVE INTO WESTERN COUNTIES GIVEN THE TIME OF DAY AND LESS FAVORABLE DYNAMICS AND INSTABILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE WX IN ROUGHLY THE WESTERN THIRD OF THE FORECAST AREA FOR TONIGHT. AS FRONT/PRE FRONTAL TROUGH SLOWS TONIGHT...STORMS WILL LIKELY TRAIN SW TO NE...ESPECIALLY OVER WESTERN COUNTIES. THIS AREA IS FAIRLY DRY SO NOT CONSIDERING FLASH FLOOD WATCH ATTM. MODEL TRENDS CONTINUE TO SLOW TIMING OF SYSTEMS DOWN. ANOTHER SHORTWAVE DIGS DOWN INTO THE BASE OF THE LONGWAVE TROUGH ON SATURDAY. AREA STAYS IN SOUTHWEST MIDLEVEL FLOW WITH A WAVY NE-SW ORIENTED SFC FRONT HANGING UP ACROSS THE FORECAST AREA THROUGH SUNDAY. IN GENERAL PREFERRED ETA WHICH IS JUST SLIGHTLY FARTHER WEST AND A BIT SLOWER WITH FORWARD SPEED OF YET ANOTHER SHORTWAVE OVER THE CENTRAL PLAINS BY 60 HOURS. SEVERE WX A POSSIBILITY AGAIN SATURDAY IF WE CAN CLEAR OUT SUFFICIENTLY. ETA SFC BASED CAPES AROUND 2000 J/KG SATURDAY AFTERNOON ALONG THE FRONT. WILL ADD LIKELY POPS SATURDAY... SATURDAY NIGHT...AND SUNDAY. ALTHOUGH RAIN WONT BE CONTINUOUS...WILL NOT GET TOO FANCY WITH TIMING OF INDIVIDUAL WAVES. RAINFALL WILL BE HEAVY IN SOME AREAS...AND FUTURE SHIFTS WILL HAVE TO WATCH FOR THE POSSIBILITY OF A FLASH FLOOD WATCH OVER THE WEEKEND. UPPER RIDGE AND SFC HIGH PRESSURE BUILD INTO THE AREA SUNDAY NIGHT AS LAST OF THE SHORTWAVES KICKS OFF TO THE EAST. 5H RIDGE BUILDS IN THE CENTRAL AND SOUTHERN PLAINS THROUGH MIDWEEK...THEN FLATTENS OUT BY FRIDAY. MRF HAS COLD FRONT APPROACHING THE AREA FRIDAY BUT GULF MOISTURE IS SCARCE SO WILL LEAVE DRY. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ066>068-077>079-088-089-093-094-101-080500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 720...IN EFFECT UNTIL MIDNIGHT CDT. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...CEDAR...DADE...HICKORY...JASPER...LAWRENCE...MCDONALD... NEWTON...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...FORT SCOTT... JOPLIN...MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. RUNNELS
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM MAPLETON KS WIND DAMAGE
09/07/01 BOURBON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.MOZ055>058-069-080700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 853 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 723...IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...MARIES...MILLER AND MORGAN. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON AND OSAGE BEACH. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 9 N NEVADA MO WIND DAMAGE
09/07/01 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM WARSAW MO WIND DAMAGE
09/07/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER POLES
DOWN.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268968.